Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 73, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 11, 2001, 7:29 PM EDT for Chesterfield County, South Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 11, 2001, 7:29 PM EDT (23:29 UTC)
- Expired
- Jul 11, 2001, 8:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chesterfield County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 7:58 PM EDT | Thunderstorm Wind 50 E | Dudley, SC | SKYWARN spotter reported trees down in the Dudley area from a microburst. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 112331
SVRCAE
SCC025-120030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
729 PM EDT WED JUL 11 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 830 PM EDT.
* AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES WEST OF PAGELAND...OR ABOUT 14 MILES
SOUTH OF WINGATE...MOVING EAST AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PAGELAND.
THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH.
THIS STORM WILL PRODUCE DIME SIZE HAIL.
LAT...LON 3489 8053 3472 8059 3455 8000 3477 7992
CDL/SNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:28 PM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Jul 11, 2:28 PM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 228 PM EDT WED JUL 11 2001 LAPS CURR INDICATING SFC CONVG ACRS CENT/NE CWA...WHERE SCT SH/TSRA DVLPNG. ANTR BNDRY/BACK DOOR FNT ACRS NW NC INTO VA. MDLS INDICATE UPPR RIDGE CNTRD OVR S CEN US TO SHIFT SLIGHTLY W...WHILE UPPR TROUGH DIGS DOWN E CST THRU FCST PER. AT THE SFC...MDLS BRING BACK DOOR FNT INTO CWA OVRNT...THEN STALL IT ACRS S CWA THU. BNDRYS AND GOOD INSTABS SHUD PROVIDE DECENT CHC POPS OVRNT...MAINLY N/CENT CWA. THU...BTTR CHC POPS S CWA NR FNT. DRIER AIR N OF FNT AND LWR MINS ACRS CWA SHUD PRECLUDE HEAT INDEX THREAT. THEN...MDLS BRING A VORT ACRS THU NT...WITH SFC BNDRY IN PLACE...APPRS CHC PCPN. FRI...VORT MVS OUT...DRIER AIR APPRS TO TAKE OVR...EXCEPT MDLS POINTING TO SLGT CHC POP CSRA WHERE BNDRY/SOME MOIST CONVG LINGERS. EXTENDED...GOING EXTND FCST LOOKS FINE. DRY NW FLOW WITH SFC HI SLOWLY BUILDING IN APPRS TO FAVOR FAIR WX. WL BUMP UP MAXES CLOSER TO CLIMO...AND LEAVE MINS AOB CLIMO DUE TO DRY AIR. CAE 74 91 71 89 / 50 20 30 10 AGS 73 93 70 90 / 30 40 30 20 SSC 74 90 70 89 / 50 20 30 10 OGB 74 93 70 90 / 30 40 30 Z 20 .CAE... GA...NONE. SC...NONE.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.